U.S. doctors online nowAsk doctors free
Philadelphia, PA
A 23-year-old female asked:

i have bipolar disorder and already take bupropion. are there any mood stabilizers that have weight loss as a symptom?

2 doctor answers5 doctors weighed in
Dr. Bassam Amawi
Psychiatry 49 years experience
As above : Mood stabilizer can increase weight however . There r few that less likely to do that . Discuss with u provider. Good luck.
Dr. Stuart Wasser
Addiction Medicine 35 years experience
See below: Topiramate is one and even indicated for weight loss.. Zonisamide is another anti-epileptic with weight loss properties. While anti-epileptics may all have benefit in bipolar, zonisamide has not been well studied and one paper did described a worsening of symptom when this was used.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Oct 4, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.